Results 1 to 2 of 2

Thread: Lexapro 5mg - HORRIBLE anxiety already

  1. #1

    Lexapro 5mg - HORRIBLE anxiety already

    It has been a week since I began Lexapro. I started very light with like a quarter of the pill then shot up to 5mg around Sunday.

    I have been experiencing debilitating anxiety. I feel like pure hell. I haven't experienced anxiety like this since my nervous breakdown 3 years ago. Around Jan of this year I would say my anxiety was very mild. Only got worse when I had a horrible reaction to an SNRI that I was going to take for depression and IBS. After that I asked for Lexapro but put off taking it for a few months.

    Now the anxiety symptoms I am experiencing right now - Reacting to thoughts phyiscally (chest tightening), feeling absolutely hopeless, obsessive thoughts, I just cannot function with this constant deep worry. I sit on my computer all day now looking for reassurance. The medication also gave me diarrhea (I had never used a public restroom until now), insomnia (I take Doxylamine now), I've also lost 5 kilos which is anxiety weight loss at its finest. No appetite whatsoever, I don't snack on anything and barely finish 1 meal and no desire sexually which tilts me.

    Guys, what do I do? I really want to go back to the state I was in 7 months ago, hell even a week ago I was feeling less anxious and more myself. Am I in the safe-zone for stopping this medication because I am only a week in? Will withdrawals still come is what I am saying. My doctors appointment is in 3 days, still so long. People have recommended a benzodiazepine to tackle the startup anxiety but I have never tried one and I am very concerned about addiction/withdrawals. I don't even know if my doc would prescribe one with the reputation they have.

  2. #2
    Join Date
    Apr 2018
    Posts
    183

    Re: Lexapro 5mg - HORRIBLE anxiety already

    If you do quit cold turkey, I think it's very possible you'll have withdrawal symptoms, unfortunately.

    Since you're already a few days into taking the 5 mg, I would try to push through it (it's really hard, I know) on that dose for now. From the reviews I've read (like you, I've spent hours online researching this drug), it sounds like the first 2-3 weeks are the hardest; after that, the side effects start to slowly go away.

    I haven't gone the benzo route this time around, but I did 5 years ago when I first when on Citalopram. I took lorazepam every night for probably 5-6 weeks to help me sleep at night. I had no problem getting off it, and didn't have any withdrawals.

    Good luck!! Just keep in mind that every day that passes is one day closer to the med starting to work....

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Week 4 of lexapro...Anxiety
    By Bread430 in forum Escitalopram / Lexapro / Cipralex
    Replies: 4
    Last Post: 09-07-18, 18:18
  2. Lexapro and anxiety!! Any luck with anyone?
    By Nikole909 in forum Escitalopram / Lexapro / Cipralex
    Replies: 1
    Last Post: 22-03-18, 00:52
  3. Lexapro for severe anxiety?
    By melfish in forum Escitalopram / Lexapro / Cipralex
    Replies: 26
    Last Post: 20-03-18, 16:07
  4. Lexapro round 2 worsen anxiety?
    By musicaltheatre in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 0
    Last Post: 26-12-14, 22:18
  5. Morning anxiety and Cipralex/Lexapro
    By Mykee in forum Escitalopram / Lexapro / Cipralex
    Replies: 5
    Last Post: 05-02-13, 12:03

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •